Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 23, 2007, 8:04 PM CDT for Kearny County, Kansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 8:04 PM CDT (01:04 UTC)
- Expired
- May 23, 2007, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Kearny County, KS
The radar
The Dodge City radar (KDDC), 126 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:15 PM CDT | FUNNEL CLOUD | 14 Sw Lakin, KS | |
| May 23, 8:45 PM CDT | HAIL 1.75 | 15 N Deerfield, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 240106 SVRDDC KSC093-240200- /O.NEW.KDDC.SV.W.0138.070524T0104Z-070524T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 804 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEARNY COUNTY IN SOUTHWEST KANSAS. * UNTIL 900 PM CDT * AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF LAKIN TO 28 MILES SOUTHWEST OF LAKIN...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LAKIN... DEERFIELD... RURAL RESIDENCES OF KEARNY COUNTY. THE SYRACUSE AIRPORT REPORTED A WIND GUST OF 68 MPH. THESE THUNDERSTORMS ACROSS THE EAST CENTRAL HAMILTON COUNTY HAVE PRODUCED BRIEF FUNNEL CLOUDS AT TIMES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3825 10154 3774 10151 3774 10109 3825 10112 $$ 18
4 follow-up statements
000 WWUS53 KDDC 240117 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 816 PM CDT WED MAY 23 2007 KSC093-240200- /O.CON.KDDC.SV.W.0138.000000T0000Z-070524T0200Z/ KEARNY KS- 816 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR KEARNY COUNTY... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF LAKIN TO 20 MILES SOUTHWEST OF LAKIN...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... LAKIN... DEERFIELD... RURAL RESIDENCES OF KEARNY COUNTY. THESE THUNDERSTORM MAY PRODUCE WEAK...SHORT-LIVED TORNADOES ALONG ITS LEADING EDGE. HOWEVER...THE MAIN THREAT IS WIDESPREAD DAMAGING STRAIGHT LINE WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND AVOID WINDOWS. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3825 10154 3774 10151 3774 10109 3825 10112 $$ 18
000 WWUS53 KDDC 240127 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 825 PM CDT WED MAY 23 2007 KSC093-240200- /O.CON.KDDC.SV.W.0138.000000T0000Z-070524T0200Z/ KEARNY KS- 825 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR KEARNY COUNTY... AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF LAKIN TO 16 MILES SOUTHWEST OF LAKIN...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... LAKIN... DEERFIELD... RURAL RESIDENCES OF KEARNY COUNTY. THIS THUNDERSTORM MAY PRODUCE WEAK...SHORT-LIVED TORNADOES ALONG ITS LEADING EDGE. HOWEVER...THE MAIN THREAT IS WIDESPREAD DAMAGING STRAIGHT LINE WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND AVOID WINDOWS. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3825 10154 3774 10151 3774 10109 3825 10112 $$ 18
000 WWUS53 KDDC 240145 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 844 PM CDT WED MAY 23 2007 KSC093-240200- /O.CON.KDDC.SV.W.0138.000000T0000Z-070524T0200Z/ KEARNY KS- 844 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN KEARNY COUNTY... AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF DEERFIELD TO 12 MILES SOUTH OF LAKIN...MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... DEERFIELD... RURAL RESIDENCES OF EASTERN KEARNY COUNTY. AT 815 PM A TRAINED SPOTTER REPORTED A FUNNEL CLOUD 14 MILES SOUTHWEST OF LAKIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3823 10133 3776 10133 3774 10109 3825 10112 $$ 18
000 WWUS53 KDDC 240154 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 854 PM CDT WED MAY 23 2007 KSC093-240204- /O.EXP.KDDC.SV.W.0138.000000T0000Z-070524T0200Z/ KEARNY KS- 854 PM CDT WED MAY 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEARNY COUNTY EXPIRES AT 900 PM CDT... THE STORM HAS EXITED THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3823 10133 3776 10133 3774 10109 3825 10112 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:14 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 23, 3:14 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 PM CDT WED MAY 23 2007 .DISCUSSION... DAYS 1-2... PRIMARY FOCUS TODAY WILL BE THE POTENTIAL FOR SEVERE WEATHER AND POSSIBLE FLOODING LATER TONIGHT. 12Z UPPER AIR ANALYSIS AND W/V LOOP WAS SHOWING OUR NEXT S/W TROF MOVING EAST ACROSS NE AZ/NW NM AT 12Z. AS THIS SYSTEM CONTINUES IT EASTWARD PROGRESSING HAVE BEEN WATCHING LIGHTNING STRIKES STEADILY INCREASING OVER THE LAST FEW HOURS ACROSS NC NM/SC CO. ALSO OBSERVING STEADY PRESSURE FALLS VIA MSAS OVER NE NM/SE CO EARLIER THIS AFTERNOON. RUC AND NAM ALL ARE IN AGREEMENT WITH AN AREA OF LOW PRESSURE DEVELOPING IN THIS AREA DURING THE EVENING HOURS WITH WARM FGEN DEVELOPING IN OUR SOUTHERN CWA. THUNDERSTORMS ARE THEN LIKELY TO DEVELOP ALONG THIS BOUNDARY AND MOVE EAST NORTHEAST. GIVEN THE STORM ENVIRONMENT ANY STORM THAT DEVELOPS WILL LIKELY BECOME SEVERE. A FEW ISOLATED TORNADOES WILL ALSO BE POSSIBLE. AN MCS IS ALSO EXPECTED TO DEVELOP EARLY TONIGHT OVER SE CO AS THE MAIN UPPER LEVEL TROF MOVES OUT OF THE ROCKIES INTO THE PLAINS. THIS WILL BRING THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS TO SW KS. LOOKS LIKE EVERYONE WILL SEE SOMETHING WITH THE BETTER DYNAMICS SUPPORTING HEAVY RAIN BEGIN OVER OUR SOUTHERN AND EASTERN CWA. WILL THEREFORE KEEP CURRENT FFA GOING AND EXPAND IT FURTHER SW TO THE COLORADO BORDER. AS THE MAIN TROF SLIDES EAST OF THE AREA ON THURSDAY THE RAIN WILL TAPER OFF FROM NW TO SE. SKIES WILL BRIEFLY CLEAR AND WINDS SUBSIDE AS HIGH PRESSURE BUILDS INTO THE AREA. DAYS 3-7... FRI NIGHT-SAT NIGHT. AS WED-THURS STORM EJECTS NORTH OF GREAT LAKES REGION...A SECONDARY SMALLER SYSTEM WILL TRACK ACROSS NORTHERN PLAINS FRIDAY NIGHT INDUCING SURFACE CYCLOGENESIS OVER NEB PANHANDLE AREA AND BLACK HILLS. THIS WILL DRAW RESIDUAL MOISTURE NORTHWARD THROUGH WESTERN KANSAS. GOING FCST SHOWS 30 POPS OVER WESTERN CWA FOR POTENTIAL CONVECTION ALONG SOUTHWARD EXTENDING LEE TROUGH...AND WITH FAIRLY COOL MID LEVEL TEMPS...THINK THIS IS NOT A BAD FCST. AS THIS SYSTEM AND ASSOCIATED SURFACE LOW MOVE RAPIDLY INTO GREAT LAKES REGION...A COLD FRONT WILL PUSH INTO KANSAS BY SATURDAY...WITH ADVECTION OF HIGHER QUALITY MOISTURE FROM THE SOUTH. THINK 30-40 POPS ARE CERTAINLY WARRANTED FOR MOST OF SOUTHWEST KANSAS LATE SATURDAY AND INTO SAT NIGHT. SUN-MON. THE NORTHERN STREAM POLAR JET WILL BE FAIRLY ZONAL WITH PROGRESSIVE SHORT WAVE TROUGHS. THE NEXT ONE IN LINE WILL COME INTO THE PAC NORTHWEST REGION AND NORTHERN ROCKIES BY LATE SUNDAY...WITH LEE TROUGH DEVELOPING ONCE AGAIN OVER THE CENTRAL/NORTHERN HIGH PLAINS AND A RETURN TO SOUTHEASTERLY SURFACE FLOW...PER 23/00Z RUN OF ECMWF. GFS IS A LITTLE FARTHER WEST WITH SURFACE HIGH AXIS AND KEEPS THE FRONT MORE DEFINED ON SUNDAY NEAR THE OK/KS BORDER. WILL KEEP NEAR 30 POPS GOING FOR ENTIRE FCST AREA SUNDAY. ON MONDAY...BEST OVERALL SETUP FOR SEVERE WEATHER WILL BE OVER THE NORTHERN PLAINS IT WOULD APPEAR AS SURFACE LOW ONCE AGAIN SETS UP AHEAD OF THE NORTHERN PLAINS SHORT-WAVE TROUGH. TUES-WED. OUT THIS FAR...IT IS QUITE UNCLEAR WHAT WILL HAPPEN TO INFLUENCE SOUTHWEST KANSAS WEATHER...HOWEVER LARGE SCALE PATTERN WITH CONTINUED FAIRLY FAST PROGRESSION OF NORTHERN CONUS SYSTEMS...AND RIDGING OVER THE CENTRAL AND SOUTHERN ROCKIES WOULD SUGGEST WARM TEMPERATURES IN THE UPPER 80S AND AT BEST A CLIMATOLOGICAL CHANCE OF PCPN...IF NOT A LITTLE LESS...WHICH IS PRIMARILY BASED ON THE ECMWF PROG. && .AVIATION... PRIMARY CONCERN FOR AVIATION FCST WILL BE THE THUNDERSTORM IMPACTS ON THE DDC, GCK, HYS TERMINALS AND THE TIMING OF THE STORMS. CURRENT SET OF TAFS HAVE A DECENT HANDLE ON THE SITUATION FOR THIS EVENING/TONIGHT AND DO NOT PLAN TO DEVIATE MUCH FROM THE TAF FCST. WIDESPREAD THUNDERSTORMS ARE EXPECTED AND STRONG WINDS ASSOCIATED WITH THE STORMS WILL BE THE PRIMARY THREAT...SO MAY GO WITH FAIRLY HIGH CONVECTIVE VRB WINDS FOR A COUPLE HOURS IN THUNDERSTORM GROUP. UP UNTIL STORMS IMPACT TERMINALS...SKY/VIS SHOULD BE VFR FOR THE MOST PART...ALTHOUGH BROKEN 030-040 WILL BE POSSIBLE AT TIMES THROUGH THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 49 71 50 78 / 100 40 10 30 GCK 46 71 48 79 / 100 20 10 30 EHA 47 72 51 77 / 90 20 10 30 LBL 48 72 49 80 / 100 30 10 30 HYS 48 70 49 74 / 90 60 10 20 P28 54 73 52 76 / 90 80 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING FOR KSZ030-031-044>046-063>066-077>081-087>089. && FN18/25/25
Hazardous weather outlook, May 23, 4:50 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 450 AM CDT WED MAY 23 2007 KSZ030-031-043>046-061>066-074>081-084>090-241000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 450 AM CDT WED MAY 23 2007 /350 AM MDT WED MAY 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN ISSUED FOR A PORTION SOUTHWEST KANSAS TONIGHT. A OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING...EAST OF A HAYS TO GARDEN CITY TO LIBERAL LINE. ALONG WITH THE POSSIBILITY OF VERY LARGE HAIL...A FEW TORNADOES ARE EXPECTED. THE STRONGEST STORMS ARE EXPECTED TO OCCUR AFTER 600 PM CDT. A STRONG TORNADO IS NOT OUT OF THE QUESTION IN THE AREA...ESPECIALLY EAST OF A KINSLEY TO BUCKLIN TO ASHLAND LINE. STORMS WILL BECOME MORE WIDESPREAD TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR. A FLOOD WATCH HAS BEEN ISSUED FOR THE OVERNIGHT HOURS AS A FEW LOCATIONS COULD RECEIVE 2 TO 4 INCHES OF RAIN. FURTHER WEST...THUNDERSTORMS WILL BE POSSIBLE. A FEW OF THESE STORMS COULD CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL RETURN TO SOUTHWEST KANSAS BY FRIDAY. STORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM THIS EVENING EAST OF A HAYS TO GARDEN CITY TO LIBERAL LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 23, 7:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
716 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL DODGE CITY 37.76N 100.01W
05/23/2007 M1.50 INCH FORD KS TRAINED SPOTTER
DOWNTOWN DODGE CITY
&&
MSLocal storm report, May 23, 7:22 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
722 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL DODGE CITY 37.76N 100.01W
05/23/2007 E1.00 INCH FORD KS NWS EMPLOYEE
RETIRED NWS EMPLOYEE.
&&
BURKELocal storm report, May 23, 7:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
724 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL DODGE CITY 37.76N 100.01W
05/23/2007 M1.75 INCH FORD KS NWS EMPLOYEE
&&
MSLocal storm report, May 23, 7:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
735 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 16 S MEADE 37.05N 100.34W
05/23/2007 E1.75 INCH MEADE KS PUBLIC
&&
26Local storm report, May 23, 7:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DODGE CITY 37.76N 100.01W
05/23/2007 E1.00 INCH FORD KS NWS EMPLOYEE
&&
MSCOTTLocal storm report, May 23, 7:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TORNADO 1 E SYRACUSE 37.98N 101.73W
05/23/2007 HAMILTON KS LAW ENFORCEMENT
TORNADO ON THE GROUND 1 E OF SYRACUSE
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 44 min |
| May 23, 7:14 PM CDT | Special Weather Statement | DDC | Hamilton, Stanton | 61 min |
| May 23, 7:18 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 30 min |
| May 23, 7:36 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 39 min |
| May 23, 7:36 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 39 min |
| May 23, 7:41 PM CDT | Tornado Warning | DDC | Ford | 34 min |
| May 23, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 51 min |
| May 23, 7:55 PM CDT | Tornado Warning | DDC | Hamilton | 14 min |
| May 23, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 31 min |
| May 23, 8:05 PM CDT | Tornado Warning | DDC | Edwards | 40 min |
| May 23, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 29 min |
| May 23, 8:29 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 18 min |
| May 23, 8:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 39 min |
| May 23, 8:37 PM CDT | Flash Flood Warning | DDC | Stafford | 6 hr |
| May 23, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 34 min |
| May 23, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 37 min |
| May 23, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 43 min |
| May 23, 9:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 24 min |
| May 23, 9:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 35 min |
| May 23, 10:28 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 47 min |
| May 23, 10:30 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 45 min |
| May 24, 12:40 AM CDT | Tornado Warning | DDC | Clark, Kiowa | 50 min |
| May 24, 1:25 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.